Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
slrmclaren

should i finish my last month? -libido problems

Hey everyone, I need some advice.

just started the last 4 weeks of my 6 month treatment. No serious side effects the first 4 months, just the usual dry skin, dry eyes, occasional slight fatigue.

Starting in the 5th month, I noticed that I starting losing more hair every time I shower(at least 30 strands), but my bigger concern is that my sex drive started to decline. I've never had any problems earlier in the treatment, but now my libido is declining. I'm pretty sure it's the accutane b/c nothing else has changed in my life. It's now very hard to get/keep an erection.

Anyways, I'm freaked out b/c I've read all these horror stories online about ppl losing their sex drive permanently after treatment. My derm says she's never heard of accutane affecting libido. She says I should finish the last 4 weeks, and everything should be fine afterwards.

Should I quit now and hope everything improves, or just finish off the last 4 weeks?

My face is pretty clear already, but the doc says I should finish the entire treatment to minimize the chances of the acne returning in the future.

Edited by slrmclaren

Share this post


Link to post
Share on other sites

I would come off it.

You can use the regimen on here if your acne comes back, if it does come back it won't be as severe as before and so will probably be controlled by the regimen.

Low libido / erection problems are not nice and the sooner you come off that drug, the more chance you have of this not being long-term / permanent.

Share this post


Link to post
Share on other sites

You better come off.....Roche says themselves that the drug continues to work 2months after you stop the drug. Not only that there have been many reports of people developing permanent low libido...They have been reported to the fda quite a bit.

Also if you continue to have problems once you stop, google Kevin Pezzi M.D., he was a physican who took accutane and had theese issues and has some suggestions to help. It's an e-book.

good luck

Share this post


Link to post
Share on other sites

Thanks for the responses. I'm leaning towards quitting now, I've already done about 5.5 months on this stuff, so hopefully that fixes the acne for good. It's pretty frustrating though, I pretty much have no other side effects at all, and I'm feeling great, and then suddenly my libido goes down the last few weeks. Maybe there's some other reason behind it, but I should probably quit now just to make sure.

It's weird though how my doc says she's never heard of this issue before. She just said, "i've never heard of that issue, don't worry about it, just finish the last weeks and you go back to normal after"

btw as another questions, I've heard you're not supposed to drink or take vitamin A supplements while on tane. Anyone know how long you'd have to wait after stopping before I can drink/do all that other stuff again?

Share this post


Link to post
Share on other sites
Thanks for the responses. I'm leaning towards quitting now, I've already done about 5.5 months on this stuff, so hopefully that fixes the acne for good. It's pretty frustrating though, I pretty much have no other side effects at all, and I'm feeling great, and then suddenly my libido goes down the last few weeks. Maybe there's some other reason behind it, but I should probably quit now just to make sure.

Yeah, while most of these cases could well be simple hormonal changes due to age (most people take accutane in the teenage/young adult years when your sex drive is slowly declining anyway) and hypochondriacs, I think I am also experiencing the same thing to certain extent and I have a friend who had problems getting an erection for at least a few weeks afterwards.

Better to be safe rather than sorry in this circumstance, I'd say.

It's weird though how my doc says she's never heard of this issue before. She just said, "i've never heard of that issue, don't worry about it, just finish the last weeks and you go back to normal after"

Doctors and dermatologists don't spend hours browsing the internet and acne forums to see what patients are saying. They're all aware that it has side effects, quite a lot and it's a controversial drug but they aren't necessarily aware of all the complaints and other more sketchy side effects which are not in the product information of the drug. Obviously for your own dermatologist, she has not heard enough of her patients complain about a reduction in libido in order to consider it worth noting.

btw as another questions, I've heard you're not supposed to drink or take vitamin A supplements while on tane. Anyone know how long you'd have to wait after stopping before I can drink/do all that other stuff again?

Wait a month and you should be fine. Just try not to get to the throwing up and passing out stage for at least 3 months to be extra safe.

Edited by Elliphannte

Share this post


Link to post
Share on other sites

I've been on Accutane twice, and I am without a doubt certain that it causes both short term and long term sexual and libido problems in many people.

Both times I've been on it I've experienced some erectile dysfunction. This tends to get better after being off it for a few months, but something which I've only just realised, to my distress, is that my libido has been deeply affected ever since taking the first course. I originally put it down to age until I was suffering during my second course and did some more research into it. And it's DEFINITLEY not due to age - there shouldn't be such a huge difference between libido at 18 years old and libido at 19/20.

After taking the first course, I found that whilst I eventually got my sexual abilities back and I was able to have sex, maintain an erection etc, the whole experience was vastly different. Being able to do this twice in one day was a big achievement, whereas before it certainly would not have been. But the most distressing change is my attitude to sex. It's lost its transcendental quality, it's not such a buzz anymore. I'm not sure why accutane does this, some believe it's due to a reduction or upset in the body's testosterone levels. I'm getting blood tests to see if mine are now low. But to be honest this makes sense, as I've hd numerous subtle problems since accutane that seem to suggest a testosterone problem, such as difficulty concentrating, low libido etc.

My advice would be to come off as soon as possible and hope that you haven't been deeply affected. I came off my second course early as soon as I realised what I was doing to my body. Unfortunately during the first course I didn't know that accutane was causing these effects. I'd recommend just researching lots if you're worried. If I had done that properly I would have never have taken accutane at all. There are numerous sites describing accutane's affects on sex. One in fact was accutanevictims.com which detailed symptoms just like mine that I'm sure many people have suffered, but it's since been myteriously taken down.

But yeah... just be cautious, this shit DOES happen to people. I'm going to do a proper post describing how it's affected me when I have the time.

Edited by Tequila

Share this post


Link to post
Share on other sites

thanks for the advice. yeah, i stopped taking the stuff about 4-5 days ago, so i'll have to wait a bit to see if there are any long term effects from it. I still have a few boxes lying around, b/c I originally thought I'd take a week off to do some research & then decide if i want to finish my last 4 weeks or not.

It's tough to do good research b/c from what i can tell low sex drive is pretty rare amongst accutane users. low libido/etc.. is not listed as an official side effect, probably b/c I don't think there are any cases out there that show a definite scientific link between accutane and low sex drive. It doesn't help that roche created this drug, and apparently don't know how it exactly works...

i've heard that theory about accutane lowering testosterone too.

I don't want to sound like I'm bashing this drug though. I can't say I know 100% that it lowered my libido the last few weeks. It did clear up my skin pretty well, and it works well for the majority of people.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×